Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Prescribed pred forte for post cataract surgery, severe hypertension , on atenolol. Is there an alternative to pred forte?

I am prescribed pred forte for post cataract surgery . I occlude my tear ducts to decrease systemic absorption, but still have problems. I have severe hypertension and am on atenolol . Since starting the drops, my bp has risen severely and I am due for another cataract operation in two days which will increase the dose even more. Is there an alternative to pred no steroids, that could decrease eye inflammation while not causing the rise in BP?
Asked On : Wed, 27 Mar 2013
Answers:  1 Views:  264
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Internal Medicine Specialist 's  Response
Welcome to HCM,
After going through your history, you are hypertensive and taking Atenolol,after surgery of eye if steroid drops are given to you that should not be cause of your blood pressure rise as it is very less amount to have systemic effects.

Although stress of surgery and anxiety can increase blood pressure.
Please consult a Internal medicine specialist and if necessary get adjustment of the antihypertensive dose or another agent may be added to control blood pressure.

If too much anxious than a simple anti anxiety drug will work.
You can discuss with ophthalmologist they can change the drug or give it for very short duration.

Please take care.
Good Luck.
Dr.Akhilesh Dubey M.D.

Answered: Mon, 27 May 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor